Nuva Ring, severe cramping? large blood clot during spotting?

iVillage Member
Registered: 10-08-2012
Nuva Ring, severe cramping? large blood clot during spotting?
1
Mon, 10-08-2012 - 5:03am
Hi all,

I have used the Nuva Ring before, and had little side effects while doing the three week in, one week out method. two months ago I started it again after not being on birth control for a few years. My doc recommended I wear one for three Weeks then immediately replace a new one. I did that for two months, and started spotting. The spotting got worse and then I started cramping. The cramping got so severe, I was doubled over in pain, practically crying.

What worries me is, I decided to remove it right then rather than wait, and when I did, I passed what looked to be a really large clot of blood! The cramps got considerably better after that, but my nausea worsened.

I'm wondering if anyone has had a similar situation? Could the ring have been causing that to happen? I'm afraid to continue using it. Furthermore, I'm wondering if it could have been a miscarriage? but any help would be appreciated...my insurance isn't the best so I'd hate to visit the doctor because of cramps!
iVillage Member
Registered: 06-03-2009

Welcome to the board smds.  Several of the ladies here have used the nuva ring so hopefully they will chime in.  I did find this website that provides a lot of info on how it works, side effects, etc so be sure to check it out and see if your situation is addressed.  If not does your doctors office or insurance carrier have an advice nurse or doctor of the day you can call?  If so take advantage of it because they can address your concern over the phone and provide a better explanation of what is occuring.  If something is of concern they will recommend you make an in person appointment.

Follow me to Coping with Job Loss

Follow me to Birth Control

--------